Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1965, Volume 33, Issue 3

Consistency of Fisher's Tests<619:COFT>2.0.CO;2-7
p. 619-623

Subramanian Swamy

The unsatisfactory state of index number theory is demonstrated in this paper by showing that the theory lacks a consistent set of rules of choice. It is further proved, by an example, that at least two standard rules conflict with the requirements of economic theory. An error in the literature of index numbers is also corrected.

Log In To View Full Content